Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


PEP
Mar 20, 2011

I'm a gay male in a monogamous relationship. As of my last test I was HIV-. My partner is HIV+ He is on meds and his viral load is undetectable. The other night while having anal intercourse the condom broke. I was anal receptive. I immediately douched with alcohol. We went to the ER in the morning. They gave me a 5 day supply Combivir and Kaletra. The Doctor said I needed to be on a 28 day course of these meds. He wrote me a prescription for the remaining. I went to the pharmacy and was I informed these meds would cost $1,400. I made some calls and found a place who could supply me with meds free of charge but one was a different. I got the Kaletra but they gave me Truvada instead of Combivir. I have already been taking the Combivir for 5 days. Was it okay for me to switch? And what are the chances of me contracting HIV? Is it better to take all the meds at once before bedtime or should I divide the dose of Kaletra? Thank you.

Response from Dr. Young

Hello and thanks for your post.

With your partner's undetectable CD4 cell count, your risk should be significantly lower than if he wasn't on treatment.

I'd think that it would be fine in your case to switch from Combivir to Truvada as part of your PEP. Further, it's also ok to take all of you medicine at one time (provided that you tolerate it); Kaletra is approved for both once- and twice-daily dosing.

Hope this is helpful and best of health to you, BY



Previous
Trying to understand my results
Next
One pill therapy

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement